MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "attempted to place right femoral groin arterial line utilizing arrow arterial catheterization 18-gauge kit.Access was obtained under ultrasound guidance but unable to thread catheter over a wire.Upon removal of catheter and wire distal tip of wire was noted to be bunched and there was a kink and wire approximately at midpoint.Patient required second attempt at femoral a-line access.Was able to successfully place second femoral access kit." there was no medical intervention required.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial kit with multiple components for analysis.The guidewire and 20ga introducer needle were analyzed as part of this complaint investigation.Signs of use in the form of biological material were observed on the guidewire and inside the needle.Visual analysis revealed kinking in the middle and distal sides of the guidewire.No damage or defects were noted on the needle.Microscopic examination confirmed the guidewire damage and revealed that the distal and proximal welds were secure and intact.No further damage was noted from any other section of the guidewire.The kinks on the guidewire measured 216mm and 434mm from the proximal weld.The guidewire length measured 456mm, which is within the specification limits of 449.2mm - 458.8mm per the guidewire product drawing.The guidewire outer diameter measured 0.62mm , which is within the specification limits of 0.610mm - 0.635mm per the guidewire product drawing.The 20ga introducer needle cannula outer diameter measured 0.0360", which is within the specification limits of 0.0355" - 0.0360" per the cannula product drawing.The cannula inner diameter at the distal and proximal ends measured 0.028", which is within the specification limits of 0.0270"-0.0285" per the cannula product drawing.The guidewire was then reassembled within the tubing and advanced through the needle.Despite the kinking, the guidewire was able to pass with no resistance at the undamaged portions.Resistance was noted at the areas of kinking.Performed per ifu statement , "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle)".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel." the report of a kinked guidewire was confirmed through complaint investigation.Visual analysis revealed two major kinks in the guidewire body.Despite the kinking, the sample met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22202679
Report Number9680794-2025-00490
Device Sequence Number6682494
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)240903(17)261031(10)33F24D0028(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F24D0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown